Results 1 to 14 of 14

Thread: Estadio weekly parches, sideffects?

  1. #1
    Senior Member Vanessa Grandy's Avatar
    Join Date
    Oct 2015
    Location
    Riverside, CA near, Corona, Los Angeles.
    Posts
    1,580

    Estradiol weekly patches, sideffects, alternatives?

    So far is more than 3 months I'm in HRT with weekly estradiol patches.
    I'd had some issues like a red spot with the size and form of the patch, circle around 2 inches diameter, during and after remove it that last almost a month, dry skin and itching that goes disappearing after 3 or 4 days.
    I asked endocrinologist, who's no more seeing me because he will leave, for alternatives like injections or pills and he said that the first give you a peak of hormones and don't work as the patches slowly releasing.
    He said that the last, pill, has some serious side effect affecting the liver.
    Anyone experiencing the same, normal? Using different ways for estradiol?
    Thanks.
    Last edited by Vanessa Grandy; 08-13-2018 at 08:40 PM. Reason: Spelling of title
    It's me, Vanessa, in the core just a sensitive woman with a strong male appearance...

    https://www.facebook.com/vanessa.grandy.161

    kisses...

  2. #2
    Aspiring Member Joan_CD's Avatar
    Join Date
    Aug 2006
    Posts
    566
    Hi,

    I’ve been using the vivelle patch for several years. When I remove the patch the area is red as you described with a little itching. It goes away within a day or so. I believe this is perfectly normal. If it bothers you try putting some hydrocortisone cream or any anti itch cream. It might help. I’m older, so the patch is the safest way to get my E. My T is virtually non existent and my E is the same as any other post menopausal woman.

  3. #3
    Member Mirya's Avatar
    Join Date
    Feb 2016
    Location
    USA
    Posts
    385
    I've always been on injections from the beginning of HRT (estradiol valerate). But there was a brief period almost 2 years ago where there was a shortage of the injections, so my doctor put me on the patch. I used it for several weeks and experienced the same side effects - redness, dryness, and itching where the patch is applied. I think it's normal, especially if you have sensitive skin. I still use patches occasionally if I'm traveling (easier to travel with than carrying around a vial and needles). But I can't use it for too long because it irritates my skin.

  4. #4
    Senior Member Laura912's Avatar
    Join Date
    Jan 2012
    Location
    East coast
    Posts
    2,062
    Vanessa, the reaction is an allergic reaction to the adhesives used in that brand of patch. Over the counter hydrocortisone cream or ointment will help speed recovery. Definitely rotate the patches. You may try a different brand as an alternative.
    Based on what you quoted the endocrinologist as saying, I suggest getting a different endocrinologist who has a lot of experience with transgendered people.

  5. #5
    Member
    Join Date
    Aug 2015
    Posts
    251
    Hi Vanessa,
    I am on patches since November of last year. What you described is what I experience although sometimes I have no itchenes and sometimes I do for 2-3 days. I brought this up to my endo but ultimately, I decided it is an acceptable side effect for me to tolerate. From all the reading of medical studies I have done, patches do offer some advantages over pills as it bypasses the liver. Also, the level of estrogen is more or less constant 24x7.

  6. #6
    Call me Pam pamela7's Avatar
    Join Date
    Jan 2015
    Location
    SW England
    Posts
    2,633
    that pill advice is dodgy. i've been on them a year, they work, no problemo. now, adding in the tripto/decapeptyl completes the hrt package really well

    xx
    https://www.youtube.com/watch?v=dJFyz73MRcg
    I used to believe this, now I'm in the company of many tiggers. A tigger does not wonder why she is a tigger, she just is a tigger.

    thanks to krististeph: tigger = TG'er .. T-I-GG-er

  7. #7
    Country Gal.... Megan G's Avatar
    Join Date
    Oct 2005
    Location
    Southern Ontario
    Posts
    450
    What part of the pill advice is “dodgy” Pamela? Transdermal and injectable estrogens bypass hepatic metabolism and appears to result in more stable serum estradiol levels without supraphysiologic concentrations in the liver.

    And just as a note also, not every delivery method works for everyone, what works for you absolutely does not work for me. After nearly a year of trying pills my doctor finally gave up and switched me to injectable. My body would not process pills at all and i never got anywhere near the target levels he wanted. I would overdose before that happened. Now on injectables i barely have to take any at all to get appropriate levels.
    Last edited by Rianna Humble; 08-14-2018 at 06:23 PM. Reason: Do not quote the entire preceding post

  8. #8
    What is normal anyway? Rianna Humble's Avatar
    Join Date
    Oct 2009
    Location
    At home in my own skin
    Posts
    8,531

    Exclamation Moderator's Note

    There is nothing wrong with a member saying what method they are using to take oestrogen or even anti-androgens. Nor with them relating their personal experience of taking HRT.

    Medical opinions can and do differ from country to country so what some people are quoting as risk may or may not be seen as such in the area inhabited by another member.

    Finally, any medical advice offered without coming from a qualified medical practitioner who has had the opportunity to professionally consult the other member face to face will be deleted.

    Please co-operate fully with this moderator's note and allow me to keep the thread open.

    Rianna Humble
    Moderatrix
    Last edited by Rianna Humble; 08-14-2018 at 06:21 PM.

  9. #9
    Silver Member giuseppina's Avatar
    Join Date
    Sep 2009
    Posts
    2,246
    This is really something that should be discussed with your endocrinologist, Vanessa. If your current endo is going elsewhere, you would be well advised to ask for another referral from the MD supervising your transition or your PCP.
    Cheers
    Giuseppina

  10. #10
    Senior Member Vanessa Grandy's Avatar
    Join Date
    Oct 2015
    Location
    Riverside, CA near, Corona, Los Angeles.
    Posts
    1,580
    Guiseppina,
    Definitely you're right. Endocrinologist is who has the authority to prescribe me something different but is good to know others' experiences because, you know, all doctors have bias based on the medicine that are more used too or the pharmacist company which they ha e better relationship.
    It's me, Vanessa, in the core just a sensitive woman with a strong male appearance...

    https://www.facebook.com/vanessa.grandy.161

    kisses...

  11. #11
    Aspiring Member Jeri Ann's Avatar
    Join Date
    Oct 2011
    Location
    Houston
    Posts
    846
    Quote Originally Posted by Vanessa Grandy View Post
    you know, all doctors have bias based on the medicine that are more used too or the pharmacist company which they ha e better relationship.
    This is absolutely not true.

  12. #12
    Senior Member Aunt Kelly's Avatar
    Join Date
    Nov 2016
    Location
    TX
    Posts
    1,407
    Medicine is an art, based on science. The accomplished practitioner relies on information, both subjective (symptoms, history, ) and objective (signs, lab tests, EKG's, etc.) to piece together a clinical picture. Each one is different. Each one will respond to the same therapy in slightly, or dramatically different ways. Western medicine has always suffered (more or less) from an tendency to focus on pathology, but it has been made much worse in the United States over the last 30 years or so by the influence of the insurance carriers and big pharma. I do not want to turn this into a debate about health care reform. I only bring it up to point out that there are still care providers that have learned to look at the largest picture possible when making a diagnosis, and to look to the patient's well being first, when selecting a course of treatment. They are hard to find, but they are out there.

  13. #13
    Member
    Join Date
    Aug 2015
    Posts
    251
    Quote Originally Posted by Laura912 View Post
    Over the counter hydrocortisone cream or ointment will help speed recovery
    Tried the hydrocortisone the last two times and it helped with itching. Thanks for the advice Laura! Regular moisturizer didn't help me before.

  14. #14
    Senior Member Laura912's Avatar
    Join Date
    Jan 2012
    Location
    East coast
    Posts
    2,062
    Katya, you are welcome, and a thank you to Jeri Ann and Aunt Kelly for thoughtful and kind remarks.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


Check out these other hot web properties:
Catholic Personals | Jewish Personals | Millionaire Personals | Unsigned Artists | Crossdressing Relationship
BBW Personals | Latino Personals | Black Personals | Crossdresser Chat | Crossdressing QA
Biker Personals | CD Relationship | Crossdressing Dating | FTM Relationship | Dating | TG Relationship


The crossdressing community is one that needs to stick together and continue to be there for each other for whatever one needs.
We are always trying to improve the forum to better serve the crossdresser in all of us.

Browse Crossdressers By State